zbMATH — the first resource for mathematics

A Landesman-Lazer type condition and the long time behaviour of floating plates. (English) Zbl 0861.35014
This paper deals with the long time behaviour of the small transversal vibrations of floating thin plates. The authors prove that under a Landesman-Lazer type condition (which eliminates large oscillations due to resonance phenomena), the process is dissipative in the sense of Levinson. Moreover, under certain additional assumptions, one proves that once a solution is in the absorbing set, it oscillates around the rest position.
Reviewer: C.Popa (Iaşi)

35B40 Asymptotic behavior of solutions to PDEs
74H45 Vibrations in dynamical problems in solid mechanics
35B35 Stability in context of PDEs
74K20 Plates
Full Text: EuDML
[1] Antman S. S.: Buckled states of nonlineary elastic plates. Arch. Rational Mech. Anal. 67 (1978), 111-149. · Zbl 0379.73047
[2] Ball J. M.: Convexity conditions and existence theorems in nonlinear elasticity. Arch. Rational Mech. Anal. 63 (1977), 337-403. · Zbl 0368.73040
[3] Fučík S.: Solvability of nonlinear equations and boundary value problems. D. Riedel Publ. Company, Holland, 1980.
[4] Haraux A.: Nonlinear evolution equations - global behaviour of solutions. Lecture Notes in Math. 841, Springer Verlag, 1981. · Zbl 0461.35002
[5] Lagnese J. E., Lions J. L.: Modelling, analysis and control of thin plates. Collection Recherches en Mathématiques App\?quées 6, Masson Paris, 1988. · Zbl 0662.73039
[6] Landesman E. M., Lazer A. C: Nonlinear perturbations of linear elliptic boundary value problems at resonance. J. Math. Mech. 19 (1970), 609-623. · Zbl 0193.39203
[7] Lazer A.C, McKenna P. J.: Large amplitude periodic oscillations in suspension bridges: Some new connections with nonlinear analysis. Siam Review 32 (1990), no. 4.537-578 · Zbl 0725.73057
[8] Lazer A. C, McKenna P. J.: Nonlinear flexing in a peiodically forced floating beam. Preprint, 1989. · Zbl 0810.73024
[9] Lions J. L., Magenes E.: Problémes aux limites non homogènes et applications I. Dunod Paris, 1968. · Zbl 0165.10801
[10] Reissig R., Sansone G., Conti R.: Qualitative Theorie Nichtlinearer Differentialgleichungen. Edizioni Cremonese, 1963. · Zbl 0114.04302
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.